Roaccutane week 24
I'm finally on the home stretch and have been given just four more weeks of treatment by Dr Friedmann. As I've said time and time again, this course has been so manageable and bearable, but I am pleased now the end is sight.
I recently went away to sunnier climes, and to make sure my skin wasn't too sun sensitive, I brought my dose right down to 25mg a day. I'm pleased to say that wearing SPF30, I didn't burn once and my skin didn't show any signs of sensitivity.
Now that I've brought my dose back up to 60mg daily, my right eye has become extremely dry and irritated. In fact both eyes feel like sand has been poured into them, but the right is the most troublesome. The stinging is becoming unbearable and making it hard to work or watch TV. I've also noticed scratches appearing again on my arms and legs. I'm definitely ready to leave these side effects of Roaccutane behind!
"With the media hype around Roaccutane you assume you've got off lightly, but most people get a bit of dry lip and most of the symptoms you're getting, and that's it," Dr Friedmann told Cover Media.
The real test now is how my skin behaves in the months and years after I finish the course. Around 65 per cent of Roaccutane patients stay clear forever, and the less severe your acne was to start with (pimples rather than cysts), the more likely it is your skin will remain good. But no doctor can actually tell if you'll be one of the lucky ones.
"The big question is going to be what happens at the end, because clearing someone is not that big a deal," Dr F noted. "We can clear you with any number of drugs. But clearing you when you come off and stay clear, that's where the magic starts.
"If you're one of the 65 per cent that stays clear forever, then brilliant. And if you don't stay spotless forever, there's still a good chance on top of that that you can stay spotless for many months or years. So even several years is good for most people."